MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. AUTOBAHN; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

GLOBUS MEDICAL, INC. AUTOBAHN; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Model Number 1257.8375
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had original surgery for a left distal femur fracture (b)(6) 2026.The patient originally had a 14x380 retrograde sfx nail inserted.At patient's follow-up it was noticed without imaging that one of the distal screws was backing out and pushing against patient's skin; it was confirmed with imaging.During the revision today, the backed-out screw was removed, and an autobahn evo headless screw was inserted.The patient reported no fall or any incident that might have caused additional trauma post initial surgery.
 
Additional Manufacturer Narrative
Appropriate code: skin distended, there is a visible bump not attributed to inflammation but to the physical presence of something pressing against the skin.The purpose of this rationale is to evaluate the risk associated with post-operative screw backout.The patient reported no fall or incident that might have caused additional trauma after the initial surgery.This patient was treated with a re-operation on (b)(6) 2026, where the backed out headed screw was replaced with a headless screw.This patient was not obese, a non-smoker and non-drinker.The patient age could have potentially affected bone quality and screw purchase in the bone, which may affect screw back-out.The complaint was received with no lot number or physical part, so the dhr and ncmr records could not be reviewed.However, x-rays were provided from the follow-up visit and the revision operation, which confirms the failure mode.In the follow-up visit x-ray, it is confirmed that the most distal 75mm screw was backed off bone and the screw head was pushing against the patient's skin.This was also seen in a photo of the knee where a bump was present from the screw head.The revision x-ray confirms that this patient was treated with a re-operation, where the headed screw was replaced with a headless screw.Based on the risk analysis, it is possible that the screw backed out due to poor screw purchase, poor bone quality, and/or abnormal cyclic loading.However, based on the observations and the information provided, it is not possible to definitively determine the cause of failure.This evaluation determined that this failure did not exceed expected risk; therefore, no further actions will be taken at this time.If the complaint parts are received in the future, the investigation will be reopened at that time.

Brand Name
AUTOBAHN
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25284399
Report Number3004142400-2026-00108
Device Sequence Number9677904
Product Code HSB
UDI-Device Identifier00193982485993
UDI-Public00193982485993
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K220659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1257.8375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight78 KG
Patient RaceWhite